What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 28, 1:09 PM EST, 6 minutes earlier.
Area forecast discussion, Jul 28, 1:09 PM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
209 PM EDT Mon Jul 28 2025
...New DISCUSSION...
.DISCUSSION...
Issued at 153 PM EDT Mon Jul 28 2025
Key Messages:
1. Heat index up to 107 degrees for Tuesday afternoon.
2. Localized heavy rainfall and flash flooding, and isolated
strong and gusty winds up to 50 mph possible each day.
3. Pattern change for the latter half of the week into the weekend
with cooler and increasing coverage of showers and storms.
A weak wave is moving across east Tennessee and southern
Appalachians this afternoon producing scattered showers and
thunderstorms. MLCAPES of 1500-2000 with PWs of 1.8 to 2 inches
are producing heavy rainfall with the stronger storms. DCAPES up
to 800 and Theta-e difference up to 25K will help produce strong
and gusty winds with the stronger storms.
This activity will diminish soon afternoon sunset. Convection has
helped limit heat indices some this afternoon.
Due to the recent rains, patchy fog development is expected early
Tuesday morning.
For Tuesday and Wednesday, upper ridging over the region will
produce another hot day with heat indices up to 107 degrees.
Extension of Heat Advisory into Wednesday may be needed. Isolated
to scattered afternoon storms are expected with localized flash
flooding and strong/gusty winds possible.
For the latter half of the week into the weekend, ensemble cluster
analysis and latest deterministic models are in agreement with a
pattern change. Upper ridge will retrograde westward with short-
wave moving across the mid-west into the Great Lakes building
south into the Ohio/Tennessee valleys.
A frontal boundary will move across the region for late Thursday
into Friday morning. Widespread showers and thunderstorms
anticipated with cooler airmass building into the region.
For Saturday and Sunday, an inverted trough over the east
Tennessee valley and southern Appalachians will keep scattered
showers and storms especially during the afternoon and evening
hours.
&&
.AVIATION...
(18Z TAFS)
Issued at 121 PM EDT Mon Jul 28 2025
Scattered convection across the TAF sites will be the main concern
for today especially at TRI and TYS. For early Tuesday morning,
low cloud and fog development is expected at TRI and possible at
TYS. LIFR conditions possible.
Otherwise, VFR conditions will be the rule. Surface ridging over
the region will keep winds light except near storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 76 97 76 93 / 30 40 20 80
Knoxville McGhee Tyson Airport, TN 74 95 75 93 / 30 40 20 70
Oak Ridge, TN 74 95 75 94 / 30 40 10 60
Tri Cities Airport, TN 70 92 71 92 / 40 50 20 50
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...Heat Advisory until 8 PM EDT /7 PM CDT/ Tuesday for Anderson-
Bledsoe-Bradley-Hamilton-Knox-Loudon-Marion-McMinn-Meigs-
North Sevier-Northwest Blount-Northwest Monroe-Rhea-Roane-
Sequatchie-West Polk.
VA...NONE.
&&
DISCUSSION...DH
AVIATION...DHHazardous weather outlook, Jul 28, 12:52 PM EST, 23 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
152 PM EDT Mon Jul 28 2025
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-291800-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
152 PM EDT Mon Jul 28 2025 /1252 PM CDT Mon Jul 28 2025/
This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.
.DAY ONE...This Afternoon and Tonight
Heat Indices up to 105 degrees this afternoon across the central
Tennessee valley and southeast Tennessee. See Heat Advisory for
details.
Scattered showers and thunderstorms through this evening.
Localized heavy rainfall and flash flooding are possible along
with frequent lightning.
.DAYS TWO THROUGH SEVEN...Tuesday through Monday
Heat Indices up to 107 degrees for Tuesday afternoon across the
central Tennessee valley and southeast Tennessee. See Heat
Advisory for details.
Scattered showers and thunderstorms are expected almost each day
with localized heavy rainfall and flash flooding possible. Strong
gusty winds up to 45 mph are possible with the stronger storms as
well as frequent lightning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not needed at this time.
In the hours before
Special weather statement, Jul 28, 11:50 AM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Morristown TN
1250 PM EDT Mon Jul 28 2025
TNZ038-039-070-281715-
Jefferson TN-Hamblen TN-Grainger TN-
1250 PM EDT Mon Jul 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN JEFFERSON...CENTRAL
GRAINGER AND SOUTHWESTERN HAMBLEN COUNTIES THROUGH 115 PM EDT...
At 1250 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rutledge, moving southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Morristown, Jefferson City, Dandridge, Rutledge, New Market, Panther
Creek State Park, Alpha, Joppa, and Buffalo Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3617 8367 3633 8357 3625 8325 3598 8345
TIME...MOT...LOC 1650Z 297DEG 16KT 3622 8354
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 28, 12:28 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Morristown TN
128 PM EDT Mon Jul 28 2025
TNZ071>074-281800-
Blount Smoky Mountains TN-Sevier Smoky Mountains TN-North Sevier TN-
NW Blount TN-
128 PM EDT Mon Jul 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BLOUNT AND
SOUTHWESTERN SEVIER COUNTIES THROUGH 200 PM EDT...
At 127 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Eagleton Village, or 12 miles east of Maryville, moving
southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gatlinburg, Pigeon Forge, Townsend, Wears Valley, Walland, Roundtop
Mountain State Park, Elkmont, and Great Smoky Mountains National
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3570 8389 3584 8376 3576 8348 3557 8366
3557 8370
TIME...MOT...LOC 1727Z 306DEG 10KT 3573 8376
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 28, 12:33 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Morristown TN
133 PM EDT Mon Jul 28 2025
TNZ016-017-042-044-281815-
Sullivan TN-Washington TN-Northwest Greene TN-Hawkins TN-
133 PM EDT Mon Jul 28 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN SULLIVAN...
NORTHEASTERN HAWKINS...NORTHWESTERN WASHINGTON AND NORTHEASTERN
GREENE COUNTIES THROUGH 215 PM EDT...
At 133 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Surgoinsville, or 8 miles east of Rogersville,
moving southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kingsport, Greeneville, Rogersville, Surgoinsville, Colonial Heights,
Church Hill, Mount Carmel, Baileyton, McCloud, and Bays Mountain
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3639 8300 3659 8283 3649 8250 3616 8279
TIME...MOT...LOC 1733Z 305DEG 11KT 3642 8286
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 28, 12:52 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Morristown TN
152 PM EDT Mon Jul 28 2025
TNZ068-086-281815-
Northwest Monroe TN-Loudon TN-
152 PM EDT Mon Jul 28 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LOUDON AND NORTHERN
MONROE COUNTIES THROUGH 215 PM EDT...
At 152 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Loudon, moving south at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sweetwater, Madisonville, Vonore, Greenback, Philadelphia, Fort
Loudon State Park, Citico Beach, Tariffville, McGee Carson Peninsula,
and Tellico Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3568 8446 3572 8424 3562 8416 3561 8419
3559 8417 3559 8415 3558 8415 3558 8413
3550 8406 3547 8409 3542 8440
TIME...MOT...LOC 1752Z 347DEG 21KT 3563 8433
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 28, 1:00 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Morristown TN
200 PM EDT Mon Jul 28 2025
TNZ042>045-281845-
Washington TN-Northwest Greene TN-Southeast Greene TN-Unicoi TN-
200 PM EDT Mon Jul 28 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WASHINGTON...
SOUTHEASTERN GREENE AND SOUTHWESTERN UNICOI COUNTIES THROUGH 245 PM
EDT...
At 200 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tusculum, or near Greeneville, moving southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Greeneville, Erwin, Tusculum, Banner Hill, Chucky, Limestone,
Embreeville, Camp Creek, Davy Crockett Birthplace, and Rocky Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3612 8235 3609 8240 3607 8242 3597 8261
3599 8260 3601 8261 3603 8259 3607 8264
3600 8278 3597 8278 3611 8284 3632 8269
3612 8232
TIME...MOT...LOC 1800Z 310DEG 16KT 3613 8271
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 28, 1:15 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
215 PM EDT Mon Jul 28 2025
TNZ086-087-281845-
Northwest Monroe TN-Southeast Monroe TN-
215 PM EDT Mon Jul 28 2025
...A STRONG THUNDERSTORM WILL IMPACT MONROE COUNTY THROUGH 245 PM
EDT...
At 214 PM EDT, Doppler radar was tracking a strong thunderstorm near
Madisonville, moving south at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Madisonville, Vonore, Tellico Plains, Fort Loudon State Park, Citico
Beach, Tariffville, McGee Carson Peninsula, Mount Vernon, and Citico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3525 8440 3526 8440 3556 8441 3561 8419
3544 8399 3541 8401 3541 8402 3539 8401
3537 8401 3524 8438
TIME...MOT...LOC 1814Z 346DEG 21KT 3552 8428
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH